Tennessee, 2007

Drought in Tennessee, November 1 to 30, 2007

November 1 to 30, 2007 · NWS OHX · 25 events in 25 counties and zones

The drought was easing up in the western part of Middle Tennessee in November. The City of Portland in Sumner County lifted water restrictions along with the City of Lafayette.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The drought was easing up in the western part of Middle Tennessee in November. The City of Portland in Sumner County lifted water restrictions along with the City of Lafayette.

The April spring freeze and drought was hard on Christmas tree growers. The Volunteer Tree Farm in Lebanon lost about 5,000 trees.

The Heritage Academy, which is a Christian boarding school in Monterey, had to limit its water use. The campus has 50 staff members and 44 high school students which depend on 2 wells for water. The school was planning to dig for another well.

Governor Phil Bredesen told communities that the state would help those who are running out of water, but repairs to their infrastructures are their responsibility. The state can help with engineering plans and with applications for grants from the Appalachian Regional Commission.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 9:16 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 31, 9:16 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 PM CDT WED OCT 31 2007

.UPDATE...PATCHY HIGH CLOUDS WERE MOVING ACROSS MID TN THIS
EVENING. LOWER CLOUDS WERE NOTED ALONG AND WEST OF FRONT...RUNNING
FROM JUST EAST OF DTW TO NEAR EVV AND LIT. FEW SPRINKLES WERE
OCCURRING OVER INDIANA ALONG FRONT WITH NOTHING APPARENT FARTHER
SOUTH.

FRONT IS STILL ON TRACK TO MOVE THROUGH THE MID STATE LATER
TONIGHT AND EARLY MORNING THURSDAY WITH CLOUDS AND PERHAPS A FEW
SPRINKLES. FORECAST APPEARS TO BE IN GOOD SHAPE SO NO CHANGES
NEEDED.

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT WED OCT 31 2007/

DISCUSSION...AT MID AFTERNOON A COLD FRONT EXTENDED ACROSS NW
AR...SE MO...S CENTRAL IL...AND NE TO THE LAKE MICHIGAN AREA. NOT
MUCH MID AND HIGH LEVEL MOISTURE EXPECTED WITH THE FRONTAL PASSAGE
..BUT MODEL SOUNDINGS DO SHOW A LOT OF LOW LEVEL MOISTURE AS THE
FRONT MOVES ACROSS THE AREA LATE TONIGHT AND THU MORNING.

AT MID AFTERNOON...SATELLITE IMAGERY DOES SHOW BROKEN TO OVERCAST LOW
CLOUDS IN THE FRONTAL VICINITY. SO AT LEAST MOSTLY CLOUDY SKIES ARE
A GOOD BET IN THE MID STATE LATE TONIGHT MOST AREAS AND OVER THE
CUMBERLAND PLATEAU AREA THU MORNING. THEN A DECREASE IN CLOUDS
SHOULD OCCUR FROM NW TO SE THU AFTERNOON INTO THU NIGHT...AS DRIER
AIR ADVECTS INTO THE REGION. SUNNY SKIES ARE EXPECTED ON FRI.

REGARDING ANY PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE...
NAM AND LOCALLY RUN WRF-ARW MODEL SIMULATED COMPOSITE REFLECTIVITY
BOTH FORECAST A FEW LIGHT SHOWERS OR PERHAPS JUST SPRINKLES
ASSOCIATED WITH THE FRONTAL PASSAGE. MODEL PRECIPITATION EFFICIENCY
ALSO SHOWS THIS A POSSIBILITY. 700 MB UPWARD VERTICAL MOTION HOWEVER
IS PRETTY WEAK.

A VERY NARROW BAND OF LIGHT SHOWERS INDEED IS CURRENTLY OCCURRING
ACROSS SE WI INTO NW IL AND TO NW MO...WHICH IS OCCURRING BEHIND THE
SURFACE FRONTAL LOCATION. BUT THIS AREA IS ASSOCIATED WITH BETTER
UPWARD MOTION AT 700 MB LEVEL. BY THE TIME THE FRONT MOVES INTO OUR
AREA...THE UPWARD MOTION IS FORECAST TO WEAKEN QUITE A BIT.

I HAVE THEREFORE DECIDED TO CONTINUE THE CURRENT FORECAST WORDING OF
CHANCE OF SPRINKLES IN THE FORECAST LATE TONIGHT AND INTO THU
MORNING.

ONCE THE FRONT MOVES PAST THE MID STATE...HIGH PRESSURE WILL MOVE
INTO THE AREA AND WILL CONTINUE TO BE THE DOMINANT WEATHER MAKER
UNTIL ANOTHER COLD FRONT MOVES THROUGH THE AREA MON NIGHT AND EARLY
TUE.

MOST OF THE ENERGY WITH THIS FRONT WILL REMAIN N OF OUR REGION...
SO JUST A SMALL CHANCE OF RAIN AND ONLY A LITTLE MEASURABLE RAINFALL
IS EXPECTED MON NIGHT AND TUE.

ONLY MINOR CHANGES IF ANY MADE TO MAV MOS GUIDANCE THE NEXT SEVERAL
PERIODS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Oct 31, 4:26 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT WED OCT 31 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

17/MAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Bedford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Other Federal Agency
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought continues in this area.

Drought, Cannon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

The drought continues in this area.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Coffee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Cumberland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Davidson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Other Federal Agency
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Dekalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Fentress

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Other Federal Agency
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Giles

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Giles forecast zone
Reported by
Other Federal Agency
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Grundy

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Macon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Maury

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Maury forecast zone
Reported by
Other Federal Agency
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Overton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Overton forecast zone
Reported by
Other Federal Agency
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Putnam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Rutherford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Other Federal Agency
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Smith

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Other Federal Agency
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Sumner

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Other Federal Agency
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Trousdale

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Other Federal Agency
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Van Buren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Warren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, White

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Williamson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Other Federal Agency
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

The drought continues through November.

Drought, Wilson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

The drought continues through November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64604, 64605, 64613, 64614, 64615, 64616, 64617, 64618, 64619, 64620, 64621, 64622, 64623, 64624, 64625, 64626, 64627, 64628, 64629, 64630, 64631, 64632, 64633, 64634, 64635.